Alert archive / Alabama / River Flood Warnings in 2013

River Flood Warning 7, NWS Birmingham, AL

January 14, 2013Jefferson County, Tuscaloosa County, Walker County, Alabama

NWS Birmingham, AL issued this river flood warning at Jan 14, 2013, 9:34 AM CST for Jefferson County, Tuscaloosa County, Walker County, Alabama. It took effect at Jan 15, 2013, 3:20 AM CST. It was in force for 65 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2013, 9:34 AM CST (15:34 UTC)
In effect from
Jan 15, 2013, 3:20 AM CST
Expired
Jan 17, 2013, 8:17 PM CST
In force
65 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Jefferson County, AL, Tuscaloosa County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Locust Fork at Sayre (SAYA1).

Action stage
25 ft
Minor stage
25 ft
Moderate stage
45 ft
Major stage
49 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02456500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WGUS44 KBMX 141534
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
934 AM CST MON JAN 14 2013

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  LOCUST FORK AT SAYRE AFFECTING JEFFERSON...TUSCALOOSA AND WALKER 
  COUNTIES.

.HEAVY RAINFALL OF ONE TO LOCALLY OVER TWO INCHES OF RAIN HAS FALLEN
OVER THE LOCUST FORK DRAINAGE...WITH ADDITIONAL RAINFALL FORECAST 
THROUGH TUESDAY.  THIS RAINFALL IS PRODUCING RISES ON THE LOCUST 
FORK...AND A FLOOD WARNING IS NOW IN EFFECT AT SAYRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-150334-
/O.NEW.KBMX.FL.W.0007.130115T1113Z-130117T0000Z/
/SAYA1.1.ER.130115T1113Z.130116T0000Z.130116T1200Z.NO/
934 AM CST MON JAN 14 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LOCUST FORK AT SAYRE.
* FROM LATE TONIGHT TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9 AM MONDAY THE STAGE WAS 16.1 FEET. 
* FLOOD STAGE IS 25 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 26.2 FEET BY TUESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND 
  AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.

$$
9 follow-up statements
212 
WGUS84 KBMX 150251
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
851 PM CST MON JAN 14 2013


...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...

.RISING LEVELS CONTINUE ALONG THE LOCUST FORK FOLLOWING RAINFALL
THAT HAS ALREADY OCCURRED...AND ADDITIONAL RAINFALL THAT IS STILL 
OCCURRING.  A FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT 
SAYRE FOR MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-151451-
/O.EXT.KBMX.FL.W.0007.130115T0920Z-130117T0300Z/
/SAYA1.1.ER.130115T0920Z.130115T1800Z.130116T1500Z.NO/
851 PM CST MON JAN 14 2013

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* FROM LATE TONIGHT TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 PM MONDAY THE STAGE WAS 21.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW  AND CONTINUE 
  TO RISE TO NEAR 26.5 FEET BY TOMORROW EVENING . THE RIVER WILL FALL
  BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING.
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND 
  AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.

$$
129 
WGUS84 KBMX 151554
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
954 AM CST TUE JAN 15 2013


...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...

.RISES CONTINUE ON THE LOCUST FORK RIVER FOLLOWING RAINFALL DURING THE 
PAST COUPLE OF DAYS...AND A FLOOD WARNING REMAINS IN EFFECT AT SAYRE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-160354-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-130117T0648Z/
/SAYA1.1.ER.130115T1120Z.130116T0000Z.130116T1848Z.NO/
954 AM CST TUE JAN 15 2013

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* UNTIL WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM TUESDAY THE STAGE WAS 26 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.7 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  AFTERNOON .
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND 
  AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.

$$
488 
WGUS84 KBMX 160437
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1037 PM CST TUE JAN 15 2013


...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...

.RISES CONTINUE ON THE LOCUST FORK RIVER FOLLOWING RAINFALL DURING THE 
PAST COUPLE OF DAYS...AND A FLOOD WARNING REMAINS IN EFFECT AT SAYRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-161637-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-130117T1052Z/
/SAYA1.1.ER.130115T1120Z.130116T0400Z.130116T2252Z.NO/
1037 PM CST TUE JAN 15 2013

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM TUESDAY THE STAGE WAS 29.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON .
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND 
  AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.

$$
268 
WGUS84 KBMX 161128
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 AM CST WED JAN 16 2013


...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...

.THE FLOOD WARNING REMAINS IN EFFECT FOR THE LOCUST FORK AT SAYRE.
HOWEVER...THE RIVER IS EXPECTED TO FALL BELOW FLOOD BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-162328-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-130117T1453Z/
/SAYA1.1.ER.130115T1120Z.130116T1100Z.130117T0253Z.NO/
528 AM CST WED JAN 16 2013

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 AM WEDNESDAY THE STAGE WAS 30.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.

$$
259 
WGUS84 KBMX 161619
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1019 AM CST WED JAN 16 2013

...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...

.THE LOCUST FORK IS NEAR CREST AT SAYRE...AND SHOULD BEGIN TO FALL BY
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY [  ] MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-170419-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0918Z/
/SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T2118Z.NO/
1019 AM CST WED JAN 16 2013

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM WEDNESDAY THE STAGE WAS 30.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL BEGIN TO FALL BY THIS EVENING AND DROP
  BELOW FLOOD STAGE BY THURSDAY AFTERNOON .
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOOD LANDS AND 
  AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.

$$
803 
WGUS84 KBMX 170551
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 PM CST WED JAN 16 2013


...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM...

.PERSISTENT AND PROLONGED RAINFALL AND RUNOFF SINCE SUNDAY HAS LEAD TO RISES ALONG THE BLACK WARRIOR RIVER AND FLOOD WARNINGS REMAIN IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN.

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.

&&

ALC073-125-127-171751-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0538Z/
/SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1738Z.NO/
1151 PM CST WED JAN 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 PM WEDNESDAY THE STAGE WAS 29.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
  LATE THURSDAY MORNING.
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOOD LANDS AND
  AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.


$$

ALC063-065-091-119-125-171751-
/O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T0834Z/
/TODA1.1.ER.130115T1521Z.130116T1800Z.130117T2034Z.NO/
1151 PM CST WED JAN 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 PM WEDNESDAY THE STAGE WAS 131.7 FEET.
* FLOOD STAGE IS 129 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
  LATE THURSDAY AFTERNOON.
* IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF
  TUSCALOOSA OCCURS.

$$
255 
WGUS84 KBMX 171006
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 AM CST THU JAN 17 2013


...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT
OLIVER LOCK AND DAM...

.PERSISTENT AND PROLONGED RAINFALL AND RUNOFF SINCE SUNDAY HAS
LEAD TO RISES ALONG THE BLACK WARRIOR RIVER. A FLOOD WARNING
REMAINS IN EFFECT FOR THE LOCUST FORK AT SAYRE AND THE BLACK
WARRIOR RIVER AT OLIVER LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-172206-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0600Z/
/SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1800Z.NO/
406 AM CST THU JAN 17 2013

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:00 AM THURSDAY THE STAGE WAS 28.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND 
  AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.

$$

ALC063-065-091-119-125-172206-
/O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T0447Z/
/TODA1.1.ER.130115T1521Z.130116T1800Z.130117T1647Z.NO/
406 AM CST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:30 AM THURSDAY THE STAGE WAS 130.9 FEET. 
* FLOOD STAGE IS 129 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LTHIS AFTERNOON.
* IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF 
  TUSCALOOSA OCCURS.

$$
196 
WGUS84 KBMX 171421
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 AM CST THU JAN 17 2013

...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...

.FLOODING CONTINUES ALONG THE LOCUST FORK AT SAYRE...BUT LEVELS ARE 
NOW FALLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC073-125-127-180221-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0620Z/
/SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1820Z.NO/
821 AM CST THU JAN 17 2013

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM THURSDAY THE STAGE WAS 26.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON...AND CONTINUE TO DROP AFTER THAT TIME.
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOOD LANDS AND 
  AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.

$$
182 
WGUS84 KBMX 180217
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
817 PM CST THU JAN 17 2013


...THE FLOOD WARNING IS CANCELLED FOR THE LOCUST FORK AT SAYRE...

.THE RIVER HAS FALLEN BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS THE LAST STATEMENT THAT WILL BE ISSUED.

&&

ALC073-125-127-180247-
/O.CAN.KBMX.FL.W.0007.000000T0000Z-130118T0620Z/
/SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1600Z.NO/
817 PM CST THU JAN 17 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LOCUST FORK AT SAYRE.
* AT  7:00 PM THURSDAY THE STAGE WAS 20.2 FEET. 
* FELL BELOW FLOOD STAGE AT 10:00 AM THURSDAY.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.7 FEET BY SATURDAY
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 14, 5:55 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Jan 14, 5:55 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 AM CST MON JAN 14 2013

.UPDATE...
FOR AVIATION.

&&

.AVIATION...
12Z TAF DISCUSSION.

SURFACE FRONT STUCK IN TRAFFIC BETWEEN MGM/TOI WITH A 13 DEGREE
TEMPERATURE AND A 100 DEGREE WIND DIRECTION DIFFERENCE. IFR/MVFR
CIGS WILL BE PRESENT THROUGHOUT THE FORECAST...WITH LOTS OF
OVERRUNNING MOISTURE/PRECIP EXPECTED THROUGHOUT THE PERIOD...
MAINLY A COLD RAIN THOUGH SO NO TS IN TAFS. MAIN DIFFERENCE IS THE
DIFFERENCE THE NRLY WINDS AT TCL/BHM/EET TO LIGHT WINDS AT ANB/MGM
CLOSER TO SFC LOW AND SRLY WINDS AT TOI...S OF STALLED FRONT. ALL
IN ALL A MESSY FORECAST.

08

&&

.PREV DISCUSSION... /ISSUED 346 AM CST MON JAN 14 2013/

DISCUSSION...

WHAT A WILD FORECAST CHALLENGE THIS HAS TURNED INTO. THE MAIN BAND
OF MODERATE RAIN OVER THE HEART OF THE STATE IS EXPECTED TO BEGIN
A SLOW SHIFT NORTHWARD THROUGH THE MORNING HOURS AS ISENTROPIC FLOW
OVERRIDES THE SHALLOW COLD AIRMASS PUSHING INTO THE NORTHERN HALF
OF THE STATE.

IT LOOKS AS THOUGH THE 00Z MODELS MIGHT HAVE INITIALIZED THE MAIN
BAND OF PRECIPITATION SLIGHTLY TOO FAR TO THE NORTH. THE MAIN
AXIS OF HEAVIER RAIN SHOULD FORM UP AROUND THE 925 MB FRONT AND I
THINK THAT IS GOING TO BE NEAR THE I-59 CORRIDOR...PERHAPS
FAVORING THE 06Z NAM INITIALIZATION. DUE TO THE HEAVIER RAINFALL
YESTERDAY AND THE WAY THE LOCAL STREAMS HAVE REACTED...WILL GO
WITH A FLOOD WATCH TODAY THROUGH LATE TUESDAY NIGHT FOR LOCATIONS
ALONG THE I-59 CORRIDOR AND NORTHWARD. I COULD SEE THIS BEING
ADJUSTED AS WE FIGURE OUT WHERE EXACTLY THE HEAVIER RAINFALL WILL
SET UP.

IN ADDITION TO THE RAINFALL...THE PUSH OF THE SUBFREEZING
TEMPERATURES IS VERY NEAR NORTHWEST ALABAMA THIS MORNING. THERE IS
SOME CONCERN FOR POTENTIAL FREEZING RAIN ACROSS OUR NORTHWESTERN
COUNTIES TODAY AND TONIGHT. FORECAST SOUNDINGS HAVE INITIALIZED A
LITTLE TOO COOL ACROSS THOSE LOCATIONS THIS MORNING AND ARE
BORDERLINE LATER IN THE DAY AND TONIGHT...SO THE PERCEIVED THREAT
MIGHT BE SLIGHTLY OVERDONE IN THE SOUNDINGS. THUS I DID NOT
FORECAST ANY WINTER WEATHER CONDITIONS...BUT ITS CLOSE AND IF THE
COLD AIR CONTINUES TO PUSH IN IT COULD BECOME AN ISSUE.

THE OTHER MAIN FEATURE FOR THIS FORECAST IS THE CLOSED LOW THAT
WILL DEVELOP TO OUR WEST BY MIDWEEK...FORCING SURFACE CYCLOGENESIS
IN THE NORTHERN GULF WEDNESDAY NIGHT...AND THEN PUSHING THE
SURFACE FEATURE THROUGH NORTHEASTERN FLORIDA AND SOUTHERN GEORGIA
ON THURSDAY. CURRENTLY...TEMPERATURES ARE TOO WARM FOR WINTER
WEATHER CONCERNS BUT IF THE TEMPERATURES IN THE CORE OF THE UPPER
LOW ARE COLD ENOUGH...WE COULD HAVE A BRIEF BURST OF SNOW AS THIS
SYSTEM EXITS TO THE EAST. MODEL CONSISTENCY WITH THIS FEATURE HAS
BEEN POOR BUT CONFIDENCE IS INCREASING IN AT LEAST ANOTHER ROUND
OF RAINFALL ON THURSDAY.

FINALLY...FRIDAY THROUGH SUNDAY LOOK LIKE A PERIOD OF DRY
WEATHER...NEAR NORMAL TEMPERATURES AND SUNSHINE.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     49  42  47  41  52 / 100 100 100  90  50
ANNISTON    52  46  52  45  55 / 100  90 100  80  50
BIRMINGHAM  47  41  48  40  52 / 100 100 100  90  50
TUSCALOOSA  46  41  45  40  50 / 100 100 100  90  50
CALERA      49  43  48  42  53 / 100  80 100  80  50
AUBURN      68  55  67  51  61 /  50  50  70  60  50
MONTGOMERY  63  50  60  48  58 /  60  50  70  60  50
TROY        71  55  70  51  62 /  40  40  60  50  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM NOON CST TODAY THROUGH TUESDAY EVENING FOR THE
FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...ETOWAH...
FAYETTE...JEFFERSON...LAMAR...MARION...PICKENS...ST. CLAIR...
TUSCALOOSA...WALKER...WINSTON.

&&

08/88
Hazardous weather outlook, Jan 14, 6:50 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 AM CST MON JAN 14 2013

ALZ011>015-017>050-151250-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
650 AM CST MON JAN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE
ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA TODAY. THE POTENTIAL
OF FLOODING WILL INCREASE TODAY. THE GREATEST FLOODING THREAT WILL
BE ACROSS PORTIONS OF CENTRAL ALABAMA ALONG AND NORTH OF A LINE FROM
ALICEVILLE...TO COALING...TO ANNISTON...TO PLEASANT GAP.

HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA WILL
CAUSE RISES ALONG THE TOMBIGBEE AND BLACK WARRIOR RIVER DRAINAGE
BASINS. RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE STARTING AS
EARLY AS THIS AFTERNOON WITH CONTINUED RISES POSSIBLE INTO MID WEEK.
FOR MORE INFORMATION...PLEASE VIEW THE LATEST RIVER STATEMENTS FOR
THE MOST UPDATED RIVER LEVELS AND FORECASTS.

THERE IS LOW CHANCE OF FREEZING RAIN TODAY AND THIS EVENING ACROSS
THE FAR NORTHWEST PORTIONS OF CENTRAL ALABAMA AS COLD AIR MOVES INTO
THE AREA. CONFIDENCE IS VERY LOW AT THIS TIME IN THE POSSIBILITY OF
THIS POTENTIAL THREAT. HOWEVER...THE RISK AREA WILL BE ALONG AND
NORTH OF A LINE FROM VERNON TO ARLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE
ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA ON TUESDAY. THUS...THE
POTENTIAL OF FLOODING WILL CONTINUE THROUGH TUESDAY. THE
GREATEST FLOODING THREAT WILL BE ACROSS PORTIONS OF CENTRAL ALABAMA
ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO COALING...TO
ANNISTON...TO PLEASANT GAP.

HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA WILL
CAUSE RISES ALONG THE TOMBIGBEE...BLACK WARRIOR...AND SUCARNOOCHEE
RIVER DRAINAGE BASINS. RIVERS ARE FORECAST TO BE IN FLOOD AND
CONTINUE TO RISE THROUGH MID WEEK...AND REMAINING ABOVE FLOOD STAGES
POSSIBLY THROUGH FRIDAY. FOR MORE INFORMATION...PLEASE VIEW THE
LATEST RIVER STATEMENTS FOR THE MOST UPDATED RIVER LEVELS AND
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TODAY AND TUESDAY DUE TO A FLOODING THREAT.

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 6:12 PM CSTSpecial Weather StatementBMXJefferson48 min
Jan 13, 6:17 PM CSTAreal Flood AdvisoryBMXBlount, Jefferson3 hr
Jan 13, 6:44 PM CSTAreal Flood AdvisoryBMXBibb, Hale, Marengo, Perry, Sumter, Tuscaloosa2 hr
Jan 13, 7:12 PM CSTAreal Flood AdvisoryBMXCalhoun, Etowah, St. Clair, Talladega2 hr
Jan 13, 7:16 PM CSTAreal Flood AdvisoryBMXShelby119 min
Jan 13, 7:45 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo9 days
Jan 14, 2:41 AM CSTAreal Flood AdvisoryBMXMarengo3 hr
Jan 14, 4:25 AM CSTFlood WatchBMXBlount, Calhoun, Cherokee, Etowah, Fayette, Jefferson and 7 more44 hr
Jan 14, 1:01 PM CSTAreal Flood AdvisoryBMXLamar3 hr
Jan 14, 1:06 PM CSTAreal Flood AdvisoryBMXWalker3 hr
Jan 14, 2:32 PM CSTAreal Flood AdvisoryBMXFayette, Marion, Winston3 hr
Jan 14, 3:21 PM CSTWinter Weather AdvisoryBMXFayette, Lamar, Marion, Walker, Winston18 hr
Jan 14, 3:35 PM CSTAreal Flood WarningBMXLamar12 hr
Jan 14, 4:22 PM CSTAreal Flood WarningBMXFayette, Marion, Walker, Winston6 hr
Jan 14, 5:46 PM CSTAreal Flood WarningBMXPickens4 hr

Nearby

River Flood Warnings in Alabama, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.